On the representation of incomplete preferences over risky alternatives

Paola Manzini*, Marco Mariotti

*Corresponding author for this work

Research output: Contribution to journalArticle (Academic Journal)peer-review

8 Citations (Scopus)

Abstract

We study preferences over lotteries which do not necessarily satisfy completeness. We provide a characterization which generalizes Expected Utility theory. We show in particular that various sure-thing axioms are needed to guaranteee the representability in terms of utility intervals rather than numbers, and to provide a linear interval order representation which is very much in the spirit of Expected Utility theory.

Original languageEnglish
Pages (from-to)303-323
Number of pages21
JournalTheory and Decision
Volume65
Issue number4
DOIs
Publication statusPublished - Dec 2008

Bibliographical note

Copyright:
Copyright 2008 Elsevier B.V., All rights reserved.

Keywords

  • Incomplete preference relations
  • Interval orders
  • Partial orders

Fingerprint Dive into the research topics of 'On the representation of incomplete preferences over risky alternatives'. Together they form a unique fingerprint.

Cite this